Open Access
Translator Disclaimer
July, 1990 Asymptotic Stationarity of Queues in Series and the Heavy Traffic Approximation
W. Szczotka, F. P. Kelly
Ann. Probab. 18(3): 1232-1248 (July, 1990). DOI: 10.1214/aop/1176990744

Abstract

A tandem queue with $m$ single server stations and unlimited interstage storage is considered. Such a tandem queue is described by a generic sequence of nonnegative random vectors in $R^{m + 1}$. The first $m$ coordinates of the $k$th element of the generic sequence represent the service times of the $k$th unit in $m$ single server queues, respectively, and the $(m + 1)$th coordinate represents the interarrival time between the $k$th and $(k + 1)$th units to the tandem queue. The sequences of vectors $\tilde{w}_k = (w_k(1), w_k(2),\ldots, w_k(m))$ and $\tilde{W}_k = (W_k(1), W_k(2),\ldots, W_k(m))$, where $w_k(i)$ represents the waiting time of the $k$th unit in the $i$th queue and $W_k(i)$ represents the sojourn time of the $k$th unit in the first $i$ queues, are studied. It is shown that if the generic sequence is asymptotically stationary in some sense and it satisfies some natural conditions then $\mathbf{w} = \{\tilde{w}_k, k \geq 1\}$ and $\mathbf{W} = \{\tilde{W}_k, k \geq 1\}$ are asymptotically stationary in the same sense. Moreover, their stationary representations are given and the heavy traffic approximation of that stationary representation is given.

Citation

Download Citation

W. Szczotka. F. P. Kelly. "Asymptotic Stationarity of Queues in Series and the Heavy Traffic Approximation." Ann. Probab. 18 (3) 1232 - 1248, July, 1990. https://doi.org/10.1214/aop/1176990744

Information

Published: July, 1990
First available in Project Euclid: 19 April 2007

zbMATH: 0726.60092
MathSciNet: MR1062067
Digital Object Identifier: 10.1214/aop/1176990744

Subjects:
Primary: 60K25
Secondary: 60K20

Keywords: asymptotic stationarity , diffusion approximation , heavy traffic approximation , stationary representation , tandem queue

Rights: Copyright © 1990 Institute of Mathematical Statistics

JOURNAL ARTICLE
17 PAGES


SHARE
Vol.18 • No. 3 • July, 1990
Back to Top